MAUDE Adverse Event Report: BIOMET 3I LOCATOR® ABUTMENT 4.1MM(D) X 5MM(H); DENTAL ABUTMENT

BIOMET 3I LOCATOR® ABUTMENT 4.1MM(D) X 5MM(H); DENTAL ABUTMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted to report (b)(4).Reporter first name not provided.Reporter email address not provided.The reported device has been received for evaluation.Investigation has not begun.Once investigation has been completed, a follow up medwatch will be submitted.
 
Event or Problem Description
It was reported that the locator abutment fractured.All fractured pieces were removed.There is no report of patient injury.
 
Additional Manufacturer Narrative
Fracture pieces of the zest dental locator abutment were received for investigation.The received locator abutment returned without original package; therefore, it was unbale to verify zest lot number information.Visual inspection was performed for as a retuned product and it was noted that abutment has smooth wear at the coronal surfaces and a fracture was noted at the post minor thread.No manufacturing defect was noted.Dhr review and complaint history review could not be performed by zest dental solutions since no zest lot number was provided by the customer.Therefore, based on the evaluation, the malfunction had occurred, thread fracture was identified during function and this report was confirmed following inspection.A definitive root cause could not be identified by zest dental solutions.However, thread fracture during function typically results from insufficient tightening torque at placement, overloading of the abutment in function, or not retightening the abutment at prescribed intervals.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
LOCATOR® ABUTMENT 4.1MM(D) X 5MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key8712161
Report Number0001038806-2019-00543
Device Sequence Number2298884
Product Code DZE
UDI-Device Identifier00844868009573
UDI-Public(01)00844868009573(17)220629(10)1208190(241)LOA005
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K012911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLOA005
Device Lot Number1208190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1